March  2012, 11(2): 763-783. doi: 10.3934/cpaa.2012.11.763

Global solutions to the incompressible magnetohydrodynamic equations

1. 

Department of Mathematical Sciences, Tsinghua University, Beijing 100084, China

2. 

Department of Mathematics, University of Pittsburgh, Pittsburgh, PA 15260

Received  August 2010 Revised  June 2011 Published  October 2011

An initial-boundary value problem of the three-dimensional incompressible magnetohydrodynamic (MHD) equations is considered in a bounded domain. The homogeneous Dirichlet boundary condition is prescribed on the velocity, and the perfectly conducting wall condition is prescribed on the magnetic field. The existence and uniqueness is established for both the local strong solution with large initial data and the global strong solution with small initial data. Furthermore, the weak-strong uniqueness of solutions is also proved, which shows that the weak solution is equal to the strong solution with certain initial data.
Citation: Xiaoli Li, Dehua Wang. Global solutions to the incompressible magnetohydrodynamic equations. Communications on Pure & Applied Analysis, 2012, 11 (2) : 763-783. doi: 10.3934/cpaa.2012.11.763
References:
[1]

H. Amann, "Linear and Quasilinear Parabolic Problems. Vol. I. Abstract, Linear Theory, (1995).   Google Scholar

[2]

J. Bergh, J. Löfström, "Interpolation spaces. An introduction," Grundlehren der, Mathematischen Wissenschaften, (1976).   Google Scholar

[3]

T. G. Cowling, "Magnetohydrodynamics,", Interscience Tracts on Physics and Astronomy, (1957).   Google Scholar

[4]

R. Danchin, Density-dependent incompressible fluids in bounded domains,, J. Math. Fluid Mech., 8 (2006), 333.   Google Scholar

[5]

B. Desjardins, Regularity of weak solutions of the compressible isentropic Navier-Stokes equations, Comm. Partial, Differential Equations, 22 (1997), 977.   Google Scholar

[6]

J. I. Díaz and M. B. Lerena, On the inviscid and non-resistive limit for the equations of incompressible magnetohydrodynamics,, Mathematical Models and Methods in Applied Science, 12 (2002), 1401.   Google Scholar

[7]

G. Duvaut and J. L. Lions, Inéquations en thermoélasticité et magnétohydrodynamique,, Arch. Rational Mech. Anal., 46 (1972), 241.   Google Scholar

[8]

J. Fan and W. Yu, Global variational solutions to the compressible magnetohydrodynamic equations,, Nonlinear Analysis, 69 (2008), 3637.   Google Scholar

[9]

E. Feireisl, "Dynamics of Viscous Compressible Fluids,", Oxford Lecture Series in Mathematics and its Applications, (2004).   Google Scholar

[10]

H. Fujita and T. Kato, On the Navier-Stokes initial value problem. I.,, Arch. Rational Mech. Anal., 16 (1964), 269.   Google Scholar

[11]

G. P. Galdi, "An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Vol. I. Linearized Steady Problems,", Springer-Verlag, (1994).   Google Scholar

[12]

C. Guillope, Long-time behavior of the solutions of the time-dependent Navier-Stokes equations and property of functional invariant (or attractor) sets,, C. R. Acad. Sci. Paris S\'er. I Math., 294 (1982), 221.   Google Scholar

[13]

C. He and Z. Xin, On the regularity of weak solutions to the magnetohydrodynamic equations,, J. Differential Equation, 213 (2005), 235.   Google Scholar

[14]

C. He and Z. Xin, Partial regularity of suitable weak solutions to the incompressible magnetohydrodynamic equations,, Journal of Functional Analysis, 227 (2005), 113.   Google Scholar

[15]

P. Houston, D. Schötzau and X. Wei, A mixed DG method for linearized incompressible magnetohydrodynamics,, J Sci. Comput., 40 (2009), 281.   Google Scholar

[16]

X. Hu and D. Wang, Global solutions to the three-dimensional full compressible magnetohydrodynamic flows,, Commun. Math. Phys., 283 (2008), 255.   Google Scholar

[17]

X. Hu and D. Wang, Global existence and large-time behavior of solutions to the three-dimensional equations of compressible magnetohydrodynamic flows,, Arch. Rational Mech. Anal., 197 (2010), 203.   Google Scholar

[18]

A. G. Kulikovskiy and G. A. Lyubimov, "Magnetohydrodynamics,", Addison-Wesley, (1965).   Google Scholar

[19]

L. Landau and E. Lifchitz, "Electrodynamics of Continuous Media,", Theoretical physics, (1990).   Google Scholar

[20]

P. L. Lions, "Mathematical Topics in Fluid Mechanics. Vol. 1. Incompressible Models,", Oxford Lecture Series in Mathematics and its Applications, (1996).   Google Scholar

[21]

P. L. Lions, "Mathematical Topics in Fluid Mechanics. Vol. 2. Compressible Models,", Oxford Lecture Series in Mathematics and its Applications, (1998).   Google Scholar

[22]

A. Matsumura and T. Nishida, The initial value problem for the equations of motion of viscous and heat-conductive gases,, J. Math. Kyoto Univ., 20 (1980), 67.   Google Scholar

[23]

A. Matsumura and T. Nishida, Initial-boundary value problems for the equations of motion of compressible viscous and heat-conductive fluids, Comm. Math., Phys., 89 (1983), 445.   Google Scholar

[24]

C. Miao and B. Yuan, On the well-posedness of the Cauchy problem for an MHD system in Besov spaces,, Math. Methods Appl. Sci., 32 (2009), 53.   Google Scholar

[25]

A. Novotný and I. Stravskraba, "Introduction to the Mathematical Theory of Compressible Flow,", Oxford Lecture Series in Mathematics and its Applications, (2004).   Google Scholar

[26]

P. Schmidt, On a magnetohydrodynamic problem of Euler type,, J. Differential Equation, 74 (1988), 318.   Google Scholar

[27]

M. E. Schonbek, T. P. Schonbek and E. Süli, Large-time behaviour of solutions to the magnetohydrodynamics equations,, Math. Ann., 304 (1996), 717.   Google Scholar

[28]

P. Secchi, On the equations of ideal incompressible magnetohydrodynamics,, Rend. Sem. Ma. Univ. Padova, 90 (1993), 103.   Google Scholar

[29]

M. Sermange and R. Temam, Some mathematical questions related to the MHD equations,, Comm. Pure Appl. Math., 36 (1983), 635.   Google Scholar

[30]

C. Simader and H. Sohr, A new approach to the Helmholtz decomposition and the Neumann problem in $L^q$ spaces for bounded and exterior domains,, in, (1992), 1.   Google Scholar

[31]

C. Sulem, Quelques résultats de régularité pour les équations de la magnétohydrodynamique,, C. R. Acad. Sci. Paris S\'er. A-B, 285 (1977).   Google Scholar

show all references

References:
[1]

H. Amann, "Linear and Quasilinear Parabolic Problems. Vol. I. Abstract, Linear Theory, (1995).   Google Scholar

[2]

J. Bergh, J. Löfström, "Interpolation spaces. An introduction," Grundlehren der, Mathematischen Wissenschaften, (1976).   Google Scholar

[3]

T. G. Cowling, "Magnetohydrodynamics,", Interscience Tracts on Physics and Astronomy, (1957).   Google Scholar

[4]

R. Danchin, Density-dependent incompressible fluids in bounded domains,, J. Math. Fluid Mech., 8 (2006), 333.   Google Scholar

[5]

B. Desjardins, Regularity of weak solutions of the compressible isentropic Navier-Stokes equations, Comm. Partial, Differential Equations, 22 (1997), 977.   Google Scholar

[6]

J. I. Díaz and M. B. Lerena, On the inviscid and non-resistive limit for the equations of incompressible magnetohydrodynamics,, Mathematical Models and Methods in Applied Science, 12 (2002), 1401.   Google Scholar

[7]

G. Duvaut and J. L. Lions, Inéquations en thermoélasticité et magnétohydrodynamique,, Arch. Rational Mech. Anal., 46 (1972), 241.   Google Scholar

[8]

J. Fan and W. Yu, Global variational solutions to the compressible magnetohydrodynamic equations,, Nonlinear Analysis, 69 (2008), 3637.   Google Scholar

[9]

E. Feireisl, "Dynamics of Viscous Compressible Fluids,", Oxford Lecture Series in Mathematics and its Applications, (2004).   Google Scholar

[10]

H. Fujita and T. Kato, On the Navier-Stokes initial value problem. I.,, Arch. Rational Mech. Anal., 16 (1964), 269.   Google Scholar

[11]

G. P. Galdi, "An Introduction to the Mathematical Theory of the Navier-Stokes Equations, Vol. I. Linearized Steady Problems,", Springer-Verlag, (1994).   Google Scholar

[12]

C. Guillope, Long-time behavior of the solutions of the time-dependent Navier-Stokes equations and property of functional invariant (or attractor) sets,, C. R. Acad. Sci. Paris S\'er. I Math., 294 (1982), 221.   Google Scholar

[13]

C. He and Z. Xin, On the regularity of weak solutions to the magnetohydrodynamic equations,, J. Differential Equation, 213 (2005), 235.   Google Scholar

[14]

C. He and Z. Xin, Partial regularity of suitable weak solutions to the incompressible magnetohydrodynamic equations,, Journal of Functional Analysis, 227 (2005), 113.   Google Scholar

[15]

P. Houston, D. Schötzau and X. Wei, A mixed DG method for linearized incompressible magnetohydrodynamics,, J Sci. Comput., 40 (2009), 281.   Google Scholar

[16]

X. Hu and D. Wang, Global solutions to the three-dimensional full compressible magnetohydrodynamic flows,, Commun. Math. Phys., 283 (2008), 255.   Google Scholar

[17]

X. Hu and D. Wang, Global existence and large-time behavior of solutions to the three-dimensional equations of compressible magnetohydrodynamic flows,, Arch. Rational Mech. Anal., 197 (2010), 203.   Google Scholar

[18]

A. G. Kulikovskiy and G. A. Lyubimov, "Magnetohydrodynamics,", Addison-Wesley, (1965).   Google Scholar

[19]

L. Landau and E. Lifchitz, "Electrodynamics of Continuous Media,", Theoretical physics, (1990).   Google Scholar

[20]

P. L. Lions, "Mathematical Topics in Fluid Mechanics. Vol. 1. Incompressible Models,", Oxford Lecture Series in Mathematics and its Applications, (1996).   Google Scholar

[21]

P. L. Lions, "Mathematical Topics in Fluid Mechanics. Vol. 2. Compressible Models,", Oxford Lecture Series in Mathematics and its Applications, (1998).   Google Scholar

[22]

A. Matsumura and T. Nishida, The initial value problem for the equations of motion of viscous and heat-conductive gases,, J. Math. Kyoto Univ., 20 (1980), 67.   Google Scholar

[23]

A. Matsumura and T. Nishida, Initial-boundary value problems for the equations of motion of compressible viscous and heat-conductive fluids, Comm. Math., Phys., 89 (1983), 445.   Google Scholar

[24]

C. Miao and B. Yuan, On the well-posedness of the Cauchy problem for an MHD system in Besov spaces,, Math. Methods Appl. Sci., 32 (2009), 53.   Google Scholar

[25]

A. Novotný and I. Stravskraba, "Introduction to the Mathematical Theory of Compressible Flow,", Oxford Lecture Series in Mathematics and its Applications, (2004).   Google Scholar

[26]

P. Schmidt, On a magnetohydrodynamic problem of Euler type,, J. Differential Equation, 74 (1988), 318.   Google Scholar

[27]

M. E. Schonbek, T. P. Schonbek and E. Süli, Large-time behaviour of solutions to the magnetohydrodynamics equations,, Math. Ann., 304 (1996), 717.   Google Scholar

[28]

P. Secchi, On the equations of ideal incompressible magnetohydrodynamics,, Rend. Sem. Ma. Univ. Padova, 90 (1993), 103.   Google Scholar

[29]

M. Sermange and R. Temam, Some mathematical questions related to the MHD equations,, Comm. Pure Appl. Math., 36 (1983), 635.   Google Scholar

[30]

C. Simader and H. Sohr, A new approach to the Helmholtz decomposition and the Neumann problem in $L^q$ spaces for bounded and exterior domains,, in, (1992), 1.   Google Scholar

[31]

C. Sulem, Quelques résultats de régularité pour les équations de la magnétohydrodynamique,, C. R. Acad. Sci. Paris S\'er. A-B, 285 (1977).   Google Scholar

[1]

Xianpeng Hu, Hao Wu. Long-time behavior and weak-strong uniqueness for incompressible viscoelastic flows. Discrete & Continuous Dynamical Systems - A, 2015, 35 (8) : 3437-3461. doi: 10.3934/dcds.2015.35.3437

[2]

Etienne Emmrich, Robert Lasarzik. Weak-strong uniqueness for the general Ericksen—Leslie system in three dimensions. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4617-4635. doi: 10.3934/dcds.2018202

[3]

Huajun Gong, Jinkai Li. Global existence of strong solutions to incompressible MHD. Communications on Pure & Applied Analysis, 2014, 13 (4) : 1553-1561. doi: 10.3934/cpaa.2014.13.1553

[4]

Huajun Gong, Jinkai Li. Global existence of strong solutions to incompressible MHD. Communications on Pure & Applied Analysis, 2014, 13 (3) : 1337-1345. doi: 10.3934/cpaa.2014.13.1337

[5]

T. Tachim Medjo. Existence and uniqueness of strong periodic solutions of the primitive equations of the ocean. Discrete & Continuous Dynamical Systems - A, 2010, 26 (4) : 1491-1508. doi: 10.3934/dcds.2010.26.1491

[6]

Tong Tang, Hongjun Gao. Local strong solutions to the compressible viscous magnetohydrodynamic equations. Discrete & Continuous Dynamical Systems - B, 2016, 21 (5) : 1617-1633. doi: 10.3934/dcdsb.2016014

[7]

Yu-Zhu Wang, Yin-Xia Wang. Local existence of strong solutions to the three dimensional compressible MHD equations with partial viscosity. Communications on Pure & Applied Analysis, 2013, 12 (2) : 851-866. doi: 10.3934/cpaa.2013.12.851

[8]

Shihui Zhu. Existence and uniqueness of global weak solutions of the Camassa-Holm equation with a forcing. Discrete & Continuous Dynamical Systems - A, 2016, 36 (9) : 5201-5221. doi: 10.3934/dcds.2016026

[9]

Peiying Chen. Existence and uniqueness of weak solutions for a class of nonlinear parabolic equations. Electronic Research Announcements, 2017, 24: 38-52. doi: 10.3934/era.2017.24.005

[10]

Weiping Yan. Existence of weak solutions to the three-dimensional density-dependent generalized incompressible magnetohydrodynamic flows. Discrete & Continuous Dynamical Systems - A, 2015, 35 (3) : 1359-1385. doi: 10.3934/dcds.2015.35.1359

[11]

Xiaoli Li. Global strong solution for the incompressible flow of liquid crystals with vacuum in dimension two. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4907-4922. doi: 10.3934/dcds.2017211

[12]

Tong Tang, Yongfu Wang. Strong solutions to compressible barotropic viscoelastic flow with vacuum. Kinetic & Related Models, 2015, 8 (4) : 765-775. doi: 10.3934/krm.2015.8.765

[13]

Jun Xie, Jinlong Yuan, Dongxia Wang, Weili Liu, Chongyang Liu. Uniqueness of solutions to fuzzy relational equations regarding Max-av composition and strong regularity of the matrices in Max-av algebra. Journal of Industrial & Management Optimization, 2018, 14 (3) : 1007-1022. doi: 10.3934/jimo.2017087

[14]

Igor Chueshov, Irena Lasiecka. Existence, uniqueness of weak solutions and global attractors for a class of nonlinear 2D Kirchhoff-Boussinesq models. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 777-809. doi: 10.3934/dcds.2006.15.777

[15]

Andrea L. Bertozzi, Dejan Slepcev. Existence and uniqueness of solutions to an aggregation equation with degenerate diffusion. Communications on Pure & Applied Analysis, 2010, 9 (6) : 1617-1637. doi: 10.3934/cpaa.2010.9.1617

[16]

Xin Lai, Xinfu Chen, Mingxin Wang, Cong Qin, Yajing Zhang. Existence, uniqueness, and stability of bubble solutions of a chemotaxis model. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 805-832. doi: 10.3934/dcds.2016.36.805

[17]

Youcef Amirat, Kamel Hamdache. Strong solutions to the equations of flow and heat transfer in magnetic fluids with internal rotations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3289-3320. doi: 10.3934/dcds.2013.33.3289

[18]

Jishan Fan, Shuxiang Huang, Fucai Li. Global strong solutions to the planar compressible magnetohydrodynamic equations with large initial data and vacuum. Kinetic & Related Models, 2017, 10 (4) : 1035-1053. doi: 10.3934/krm.2017041

[19]

G. Deugoué, J. K. Djoko, A. C. Fouape, A. Ndongmo Ngana. Unique strong solutions and V-attractor of a three dimensional globally modified magnetohydrodynamic equations. Communications on Pure & Applied Analysis, 2020, 19 (3) : 1509-1535. doi: 10.3934/cpaa.2020076

[20]

Lan Zeng, Guoxi Ni, Yingying Li. Low Mach number limit of strong solutions for 3-D full compressible MHD equations with Dirichlet boundary condition. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5503-5522. doi: 10.3934/dcdsb.2019068

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (9)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]